Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 52, NWS Tulsa, OK

March 14, 2024Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2024, 9:38 PM CDT for Choctaw County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2024, 9:38 PM CDT (02:38 UTC)
Expired
Mar 14, 2024, 10:06 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 5:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS54 KTSA 150238
SVRTSA
OKC023-150345-
/O.NEW.KTSA.SV.W.0052.240315T0238Z-240315T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
938 PM CDT Thu Mar 14 2024

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Eastern Choctaw County in southeastern Oklahoma...

* Until 1045 PM CDT.

* At 938 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Paris, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Hugo...                           Fort Towson...
  Sawyer...                         Goodland...
  Messer...                         Hugo Lake State Park...
  Raymond Gary State Park...        Grant...
  Ord...                            Fallon...
  Swink...                          Frogville...
  Apple...                          Speer...
  Huskey...                         Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3389 9569
      3416 9553 3416 9516 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0238Z 230DEG 38KT 3376 9562 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
380 
WWUS54 KTSA 150306
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1006 PM CDT Thu Mar 14 2024

OKC023-150315-
/O.CAN.KTSA.SV.W.0052.000000T0000Z-240315T0345Z/
Choctaw OK-
1006 PM CDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3389 9569
      3416 9553 3416 9516 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 0303Z 230DEG 38KT 3395 9535 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:57 PM CDT, 41 minutes earlier.

Area forecast discussion, Mar 14, 8:57 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
857 PM CDT Thu Mar 14 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 841 PM CDT Thu Mar 14 2024

Strong to severe storms continue across southeast Oklahoma into
west-central Arkansas this evening in the vicinity of an outflow
boundary. This activity will continue over the next several hours
with something of a weakening trend already noted. Area of most
concern is across far southeast Oklahoma where the airmass has
not been worked over. Heavy rain and the flash flood threat will
continue for the next several hours as well as storms continue to
train across the same areas. The overall chances of showers/storms will end
overnight as a cold front currently working across northeast Oklahoma
sweeps through the area.

&&

.LONG TERM...
(Friday through Thursday)
Issued at 218 PM CDT Thu Mar 14 2024

Relatively quiet conditions are expected through the rest of the
forecast period after the stormy day today. Cooler, but still near
average temperatures for this time of year are expected for
tomorrow behind the frontal passage, with gusty northerly winds
throughout the day dying off somewhat by sunset. Cool overnight
lows are forecast with some of the normally cooler locations
dipping into the mid to upper 30s by Saturday morning. A brief
warmup is expected on Saturday as subtle mid level ridging builds
into the area and temperatures rise to near 70 across the region.
A weak disturbance will move across northern Texas Saturday night
and a few showers and thunderstorms will be possible along the Red
River Saturday night. Severe weather is not expected with this
system. By SUnday, the mid level flow become much more amplified,
with northerly flow aloft ushering in another, stronger cold front
through the region on Sunday. this frontal passage is expected to
be dry as any appreciable moisture remains rather limited, but
much cooler temperatures will follow for Sunday night into
Monday. Mid level heights slowly rise into the middle part of next
week as an upper low meanders around the Desert Southwest and
deep mid level troughing settles in over the Southeast CONUS,
keeping our weather fairly quiet and mild through the rest of the
period. The upper low that will have been parked over the
Southwest for the better part of a week may finally get swept up
into the primary flow aloft and move out over the Plains by late
week, bringing more rain and storm chances to the region.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Thu Mar 14 2024

Thunderstorm impacts in the first few hours of the valid TAF
period at MLC and FSM will be the main aviation concern, with
additional periods of IFR/MVFR conditions possible through mid to
late evening due to thunderstorms on station. Thunderstorms
should shift south of these terminals by midnight. Winds will
shift to a northerly direction overnight at all sites following a
frontal passage. Expect a period of MVFR ceilings from late
tonight into tomorrow afternoon, with improvement mid afternoon.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....04
AVIATION...22
Hazardous weather outlook, Mar 14, 4:47 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Thu Mar 14 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Thu Mar 14 2024

...SEVERE WEATHER CONTINUES THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma into west-central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Southeast Oklahoma into western Arkansas.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms continue late this afternoon across southeast
Oklahoma into western Arkansas in advance of a cold front that
is currently moving across northeast Oklahoma. Scattered to
numerous thunderstorms are expected to continue across southeast
Oklahoma and western Arkansas into the overnight hours as the
cold front continues to move across the region. These storms will
continue to be capable of producing large hail, damaging winds and
possibly a tornado through the evening hours. These storms will also
continue to produce heavy rains which could lead to flooding of low
lying areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

FRIDAY THROUGH WEDNESDAY...No Hazards.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 14, 8:15 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Thu Mar 14 2024

OKZ049-073-075-150215-
Pittsburg OK-Latimer OK-Pushmataha OK-
815 PM CDT Thu Mar 14 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PUSHMATAHA...SOUTHWESTERN
LATIMER AND SOUTH CENTRAL PITTSBURG COUNTIES THROUGH 915 PM CDT...

At 815 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles northwest of Daisy to 7 miles east of
Stringtown to 3 miles east of Tushka. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Clayton...                        Albion...
Clayton Lake State Park...        Snow...
Tuskahoma...                      Yanush...
Stanley...                        Moyers...
Nashoba...                        Kiamichi...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Sardis...                         Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3468 9588 3468 9595 3479 9506 3473 9506
      3455 9515 3425 9543 3425 9578
TIME...MOT...LOC 0115Z 256DEG 41KT 3460 9586 3446 9593 3432 9610

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 14, 8:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Thu Mar 14 2024

OKZ075-150145-
Latimer OK-
817 PM CDT Thu Mar 14 2024

...A STRONG THUNDERSTORM WILL IMPACT LATIMER COUNTY THROUGH 845 PM
CDT...

At 817 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Wilburton, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Wilburton...                      Red Oak...
Higgins...                        Damon...
Bengal...                         Robbers Cave State Park...
Gowen...                          Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3503 9550 3503 9535 3505 9535 3506 9523
      3506 9503 3485 9505 3485 9506 3479 9506
      3473 9551
TIME...MOT...LOC 0117Z 256DEG 41KT 3493 9537

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 14, 8:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
848 PM CDT Thu Mar 14 2024

OKZ049-073-075-150230-
Pittsburg OK-Latimer OK-Pushmataha OK-
848 PM CDT Thu Mar 14 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PUSHMATAHA...SOUTHERN
LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES THROUGH 930 PM CDT...

At 848 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 9 miles south of Hartshorne to 8 miles northwest
of Dunbar to 6 miles south of Daisy. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Clayton...                        Albion...
Clayton Lake State Park...        Snow...
Bengal...                         Tuskahoma...
Yanush...                         Stanley...
Nashoba...                        Kiamichi...
Kosoma...                         Dunbar...
Eubanks...                        Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3433 9578 3450 9578 3451 9567 3459 9567
      3460 9570 3478 9564 3486 9505 3485 9506
      3460 9506 3434 9524
TIME...MOT...LOC 0148Z 263DEG 37KT 3471 9555 3457 9563 3444 9572

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 14, 8:58 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 PM CDT Thu Mar 14 2024

OKZ076-150230-
Le Flore OK-
858 PM CDT Thu Mar 14 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LE FLORE COUNTY THROUGH
930 PM CDT...

At 858 PM CDT, Doppler radar indicated a strong thunderstorm near
Fanshawe, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Fanshawe...                       Cameron...
Lake Wister State Park...         Shady Point...
Heavener Runestone Park...        Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3487 9445 3482 9494 3494 9493 3500 9493
      3519 9454
TIME...MOT...LOC 0158Z 246DEG 41KT 3493 9487

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 14, 9:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
905 PM CDT Thu Mar 14 2024

OKZ076-150215-
Le Flore OK-
905 PM CDT Thu Mar 14 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LE FLORE COUNTY
THROUGH 915 PM CDT...

At 905 PM CDT, Doppler radar indicated a strong thunderstorm 9 miles
southeast of Heavener, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

This storm will remain over mainly rural areas of east central Le
Flore County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3481 9461 3496 9445 3471 9445 3470 9448
TIME...MOT...LOC 0205Z 228DEG 37KT 3481 9447

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 14, 9:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Thu Mar 14 2024

OKZ049-075-076-150300-
Latimer OK-Pushmataha OK-Le Flore OK-
930 PM CDT Thu Mar 14 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER AND SOUTHWESTERN LE FLORE COUNTIES THROUGH 1000 PM
CDT...

At 929 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Kiamichi to 6 miles north of Rattan.
Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Clayton...                        Talihina...
Rattan...                         Albion...
Clayton Lake State Park...        Talimena State Park...
Snow...                           Tuskahoma...
Yanush...                         Nashoba...
Kiamichi...                       Whitesboro...
Muse...                           Cloudy...
Honobia...                        Dela...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3471 9534 3492 9460 3451 9484 3450 9505
      3424 9505 3424 9515 3421 9515 3420 9554
TIME...MOT...LOC 0229Z 240DEG 54KT 3465 9517 3430 9543

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:12 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore48 min
Mar 14, 7:19 PM CDTSpecial Weather StatementTSAPittsburg26 min
Mar 14, 7:21 PM CDTFlash Flood WarningTSALeFlore, Sequoyah2 hr
Mar 14, 7:32 PM CDTSpecial Weather StatementTSAHaskell28 min
Mar 14, 7:40 PM CDTSevere Thunderstorm WarningTSALeFlore50 min
Mar 14, 7:43 PM CDTSevere Thunderstorm WarningTSAPittsburg29 min
Mar 14, 7:47 PM CDTSpecial Weather StatementTSAHaskell28 min
Mar 14, 8:04 PM CDTSpecial Weather StatementTSALeFlore26 min
Mar 14, 8:12 PM CDTSpecial Weather StatementTSAPittsburg33 min
Mar 14, 8:15 PM CDTSpecial Weather StatementTSAPushmataha60 min
Mar 14, 8:17 PM CDTSpecial Weather StatementTSALatimer28 min
Mar 14, 8:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
Mar 14, 8:58 PM CDTSpecial Weather StatementTSALeFlore32 min
Mar 14, 9:05 PM CDTSpecial Weather StatementTSALeFlore10 min
Mar 14, 9:30 PM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 14, 9:51 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha39 min
Mar 14, 11:26 PM CDTSpecial Weather StatementTSALeFlore34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.